Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 5, NWS Grand Rapids, MI

April 16, 201212 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Apr 16, 2012, 4:22 PM EDT for 12 counties in Michigan. It took effect at Apr 17, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 4:22 PM EDT (20:22 UTC)
In effect from
Apr 17, 2012, 2:00 AM EDT
Expired
Apr 17, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Ionia County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS73 KGRR 162022
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 PM EDT MON APR 16 2012

MIZ037>040-043>046-050>052-170430-
/O.NEW.KGRR.FZ.W.0010.120417T0600Z-120417T1300Z/
/O.CON.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA
422 PM EDT MON APR 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL CONTINUE TO SUSTAIN IN THE 25 TO 35 MPH
   RANGE THIS EVENING.

 * WIND GUSTS OF 50 TO 55 MPH WILL BE COMMON THROUGH SUNSET.

 * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL
   INTO THE UPPER 20S TO AROUND 30 DEGREES.

IMPACTS...

 * DOWNED TREE LIMBS AND BRANCHES CAN BE EXPECTED THROUGH EARLY 
   THIS EVENING. 

 * POWER OUTAGES WILL BE QUITE POSSIBLE ACROSS THE AREA.

 * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS
   TEMPERATURES FALL BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR 
   GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS 
   STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
   PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ056>059-064>067-071>074-170430-
/O.NEW.KGRR.FR.Y.0005.120417T0600Z-120417T1300Z/
/O.CON.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
422 PM EDT MON APR 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL CONTINUE TO SUSTAIN IN THE 25 TO 35 MPH
   RANGE THIS EVENING.

 * WIND GUSTS OF 50 TO 55 MPH WILL BE COMMON THROUGH SUNSET.

 * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL INTO
   THE LOWER 30S WITH AREAS OF FROST.

IMPACTS...

 * DOWNED TREE LIMBS AND BRANCHES CAN BE EXPECTED THROUGH EARLY 
   THIS EVENING. 

 * POWER OUTAGES WILL BE QUITE POSSIBLE ACROSS THE AREA.

 * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS
   TEMPERATURES FALL INTO THE LOWER 30S IN MANY AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR 
   GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS 
   STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
   PROFILE VEHICLES. USE EXTRA CAUTION. 

 * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT 
   HTTP://GO.USA.GOV/5OG. 

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

DUKE
3 follow-up statements
255 
WWUS73 KGRR 170013
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
813 PM EDT MON APR 16 2012

MIZ037>040-043>046-050>052-170815-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/
/O.CON.KGRR.FZ.W.0010.120417T0600Z-120417T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA
813 PM EDT MON APR 16 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WINDS WILL CONTINUE TO DIMINISH THIS EVENING. 

 * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL
   INTO THE UPPER 20S TO AROUND 30 DEGREES.

IMPACTS...

 * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS 
   TEMPERATURES FALL BELOW FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ056>059-064>067-071>074-170815-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-120417T0200Z/
/O.CON.KGRR.FR.Y.0005.120417T0600Z-120417T1300Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
813 PM EDT MON APR 16 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

HAZARDOUS WEATHER...

 * WINDS WILL CONTINUE TO DIMINISH THIS EVENING. 

 * AFTER THE WINDS SUBSIDE OVERNIGHT...TEMPERATURES WILL FALL 
   INTO THE LOWER 30S WITH AREAS OF FROST. 

IMPACTS...

 * TENDER VEGETATION WILL NEED TO BE PROTECTED OVERNIGHT AS 
   TEMPERATURES FALL INTO THE LOWER 30S IN MANY AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

NJJ
031 
WWUS73 KGRR 170839
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 AM EDT TUE APR 17 2012

MIZ037>040-043>046-050>052-171300-
/O.CON.KGRR.FZ.W.0010.000000T0000Z-120417T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA
439 AM EDT TUE APR 17 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

  * TEMPERATURES COULD STILL FALL INTO THE UPPER 20S TO AROUND 30
    DEGREES.

IMPACTS...

 * TENDER VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES
   FALL BELOW FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ056>059-064>067-071>074-171300-
/O.CON.KGRR.FR.Y.0005.000000T0000Z-120417T1300Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
439 AM EDT TUE APR 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOWER 30S WITH AREAS OF FROST.

IMPACTS...

 * TENDER VEGETATION WILL NEED TO BE PROTECTED AS TEMPERATURES
   FALL INTO THE LOWER 30S IN MANY AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

NJJ
148 
WWUS73 KGRR 171253
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
853 AM EDT TUE APR 17 2012

MIZ037>040-043>046-050>052-171400-
/O.EXP.KGRR.FZ.W.0010.000000T0000Z-120417T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA
853 AM EDT TUE APR 17 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL SLOWLY RISE THROUGH THE 40S THIS
   MORNING...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO
   EXPIRE AT 9 AM.

IMPACTS...

 * LOW TEMPERATURES ACROSS SOUTHWEST LOWER MICHIGAN DIPPED INTO
   THE LOWER TO MIDDLE 30S AT MOST LOCATIONS.

 * A FEW SPOTS DID REACH THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

MIZ056>059-064>067-071>074-171400-
/O.EXP.KGRR.FR.Y.0005.000000T0000Z-120417T1300Z/
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
853 AM EDT TUE APR 17 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL SLOWLY RISE THROUGH THE 40S THIS
   MORNING...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO
   EXPIRE AT 9 AM.

IMPACTS...

 * LOW TEMPERATURES ACROSS SOUTHWEST LOWER MICHIGAN DIPPED INTO
   THE LOWER TO MIDDLE 30S AT MOST LOCATIONS.

 * A FEW SPOTS DID REACH THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 16, 4:08 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 16, 4:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 PM EDT MON APR 16 2012

.SYNOPSIS...
ISSUED AT 408 PM EDT MON APR 16 2012

WINDY CONDITIONS WILL CONTINUE INTO THE EVENING HOURS BEFORE
SUBSIDING AFTER DARK. HIGH WINDS CAN BE EXPECTED THROUGH 800 PM OR
SO. SCATTERED RAIN SHOWERS THIS EVENING WILL MIX WITH SOME SNOW
BEFORE ENDING TOWARDS MIDNIGHT. OVERNIGHT CLOUDS WILL DECREASE AS
WILL THE WINDS SETTING THE STAGE FOR ANOTHER ROUND OF FROST AND
FREEZING TEMPERATURES LATE. A DRY AND COOL DAY IS EXPECTED ON
TUESDAY...BEFORE RAIN RETURNS TO THE FORECAST FOR
WEDNESDAY...THURSDAY AND FRIDAY. THE RAIN WILL BE ASSOCIATED WITH
A FRONTAL BOUNDARY THAT LINGERS IN THE REGION.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 408 PM EDT MON APR 16 2012

MAIN CONCERNS IN THE SHORT TERM PERTAIN TO HEADLINES. NAMELY...THE
WIND ADVISORY THAT IS OUT THROUGH 1000PM AND FROST AND FREEZE
HEADLINES.

REGARDING THE WIND ADVISORY...MAINTAINED IT AS IS...COVERING THE
ENTIRE FORECAST AREA THROUGH 1000PM. LATEST HRRR MODEL CONTINUES
TO INDICATE THE EXPIRATION TIME LOOKS GOOD. STRONG WINDS CONTINUE
THROUGH 800 PM OR SO...THEN DIMINISH STEADILY THEREAFTER. SOLID
PUSH OF COLD AIR ADVECTION IS NOW COMING ACROSS THE LAKE AND
EXPECT STRONG WINDS IN THE COLD AIR ADVECTION TO CONTINUE. GUSTS
OF 45 TO 55 MPH SHOULD CONTINUE THROUGH SUNSET.

WILL BE ISSUING A FREEZE WARNING FOR THE NORTHERN HALF OF THE
FORECAST AREA...MUSKEGON...NEWAYGO...MONTCALM AND CLINTON COUNTIES
NORTHWARD. A FROST ADVISORY FOR OTTAWA...KENT...IONIA AND INGHAM
COUNTIES SOUTHWARD. CLOUDS WILL SCATTER OUT OVERNIGHT AND WINDS
WILL DIMINISH CONSIDERABLY AFTER 06Z. THE COLD AIR ADVECTION ONLY
WILL DRIVE TEMPERATURES TO LEVELS THAT WILL BE A CONCERN TO TENDER
VEGETATION. EXPECTING UPPER 20S FOR LOWS TO THE NORTH AND LOWER
30S TO THE SOUTH.

OTHERWISE...QUIET WEATHER ON TUESDAY WITH SURFACE RIDGING SLIDING
ACROSS THE LOWER PENINSULA. INCREASING CLOUDS ARE EXPECTED TUESDAY
NIGHT AHEAD OF A SHORTWAVE SLIDING EAST IN ZONAL FLOW. KEPT THE
FORECAST DRY AS THE PRECIP SHOULD HOLD OFF INTO WEDNESDAY. ANOTHER
FROST/FREEZE POTENTIAL TUESDAY NIGHT...BUT AN INCREASE WIND AND
CLOUD COVER MAY END THE THREAT. LATER FORECASTS WILL LOOK INTO
THIS THREAT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 408 PM EDT MON APR 16 2012

PROGRESSIVE FLOW WILL BRING ANOTHER NORTHERN STREAM WAVE INTO THE
REGION WED/WED NIGHT.  MODEL TRENDS ARE A BIT FASTER...SO HAVE ADDED
POPS TO THE EASTERN CWA LATE WED...THEN REMOVED POPS FOR LATE WED
NIGHT IN THE NW CWA.  COULD BE A FEW ISOLATED THUNDERSTORMS WITH
SOME WEAK INSTABILITY.

THE FRONT STALLS JUST TO OUR SOUTH WITH A WAVE OF LOW PRESSURE
TRACKING ALONG IT.  THE MODELS ARE TRENDING FURTHER NORTH WITH THIS
LOW...THE GFS COMING MORE IN LINE WITH THE EURO.  SO THE SHOWERS
SHOULD RETURN/LINGER INTO THURSDAY/THURSDAY NIGHT.  COLD ENOUGH AIR
MAY FILTER IN BEHIND THE LOW...WHERE RAIN COULD MIX WITH SOME SNOW
LATE FRIDAY INTO FRIDAY NIGHT.  BUT BY THIS TIME FRAME THE PCPN
SHOULD BE RATHER LIGHT.

THE WEEKEND CONTINUES TO LOOK DRY BUT COOL AS THE PATTERN BECOMES
BLOCKED.  THE LOW TO OUR EAST STALLS AND MAY EVEN RETROGRADE A BIT
INTO THE FIRST PART OF NEXT WEEK.  HAVE PUT LOW POPS IN FOR THE FAR
SE CWA FOR MON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 109 PM EDT MON APR 16 2012

VERY STRONG AND GUSTY WSW WINDS WILL CONTINUE THROUGH AT LEAST
22Z. AT TIMES WINDS WILL GUST TO AROUND 45 KTS. THEREAFTER...
EXPECT WINDS TO GRADUALLY DIMINISH TO AROUND 30 KTS THROUGH
00Z...AND DOWN TO 20 KTS BY 02Z. AFTER 02Z WINDS WILL DROP TO
UNDER 10 KTS AND REMAIN LIGHTER THROUGH 18Z TUE. VFR CONDITIONS
WILL PREVAIL THROUGH THE PERIOD WITH CLEARING SKIES LATE TONIGHT.

&&

.MARINE...
ISSUED AT 408 PM EDT MON APR 16 2012

MAINTAINED THE GALE WARNING THROUGH 1000 PM AS SOME OF THE
STRONGER WINDS IN COLD AIR ADVECTION ARE MOVING OUT OVER THE LAKE
AT THIS TIME. LOOKING FOR GALES TO CONTINUE THROUGH THE EARLY
EVENING HOURS...BEFORE SLOWLY SUBSIDING AROUND 1000 PM. A SMALL
CRAFT ADVISORY WILL BE NEEDED FOR THE RESIDUAL WAVE FIELD AFTER
THE GALES DIE DOWN. MOST LIKELY A SCA THROUGH THE REST OF THE
NIGHT WILL COVER IT. LIGHT WINDS ARE EXPECTED FOR TUESDAY INTO
TUESDAY NIGHT. SOUTHERLY WINDS RAMP UP AGAIN ON WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 408 PM EDT MON APR 16 2012

RAINFALL OVER THE WEEKEND REACHED THE 1.00 TO 2.00 INCH RANGE IN
MANY LOCATIONS. THE HIGHEST TOTAL OCCURRED AT THE SOUTH HAVEN
WATER INTAKE PLANT WHERE 3.02 INCHES OF RAIN WAS MEASURED. THE
HEAVIEST RAINS WERE NOTED ACROSS THE WEST AND SOUTHWEST PORTIONS
OF THE FORECAST AFFECTING THE KALAMAZOO AND ST. JOSEPH RIVER
BASINS THE MOST. AT THIS POINT...RIVERS ARE SHOWING WITHIN BANK
RISES...BUT NO ADVISORIES AND WARNINGS HAVE BEEN ISSUED.

NOT EXPECTING MUCH IN THE WAY OF ADVISORIES OR WARNINGS BASED ON
HOW THE RAIN FELL. IN ADDITION WE ARE LOOKING AT MAINLY DRY
WEATHER THROUGH TUESDAY NIGHT. RAINFALL WITH A FRONT ON WEDNESDAY
SHOULD BE FAIRLY LIGHT AS WELL. RIVERS SHOULD BE ABLE TO STAY
WITHIN BANK OR RECEDE THROUGH MID WEEK AT MOST LOCATIONS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ056>059-
     064>067-071>074.

     WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MIZ037>040-
     043>046-050>052-056>059-064>067-071>074.

     FREEZE WARNING FROM 2 AM TO 9 AM EDT TUESDAY FOR MIZ037>040-
     043>046-050>052.

LM...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR LMZ844>849.

&&

SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...DUKE
MARINE...DUKE
Hazardous weather outlook, Apr 16, 12:09 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1209 PM EDT MON APR 16 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1209 PM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING.
LOOK FOR SUSTAINED WINDS OF 30 TO 35 MPH WITH WIDESPREAD GUSTS OF 50
TO 57 MPH. ISOLATED GUSTS TO AROUND 60 MPH WILL BE POSSIBLE. THE
WINDS WILL GRADUALLY SHIFT FROM THE SOUTHWEST TO WEST THROUGH THIS
EVENING. WINDS OF THIS MAGNITUDE COULD RESULT IN SOME DOWNED TREES
AND POWER LINES CAUSING OUTAGES.

FROST AND FREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FROST AND FREEZING TEMPERATURES ARE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1209 PM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWEST GALE FORCE WINDS INTO THE 35 TO 45 KNOT RANGE WILL SHIFT
TO THE WEST THIS AFTERNOON AND EVENING AND POSE A SIGNIFICANT THREAT
TO MARINERS. WAVES OF 6 TO 10 FEET WILL BE COMMON OUT ON THE LAKE
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE/DUKE

In the hours before

Local storm report, Apr 16, 1:44 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
144 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     NON-TSTM WND GST 4 SSE SOUTH HAVEN       42.35N 86.26W
04/16/2012  M47 MPH          VAN BUREN          MI   AWOS

&&

WH
Local storm report, Apr 16, 1:46 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
146 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
04/16/2012  M47 MPH          JACKSON            MI   ASOS

&&

WH
Local storm report, Apr 16, 1:48 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
148 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     NON-TSTM WND GST 1 SE MOUNT PLEASANT     43.59N 84.76W
04/16/2012  M46 MPH          ISABELLA           MI   MESONET

&&

WH
Local storm report, Apr 16, 1:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
149 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     NON-TSTM WND GST 3 W SCOTTVILLE          43.95N 86.34W
04/16/2012  M46 MPH          MASON              MI   MESONET

&&

WH
Local storm report, Apr 16, 1:53 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
153 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     NON-TSTM WND GST 2 NW SEVILLE TWP        43.44N 84.81W
04/16/2012  M52 MPH          GRATIOT            MI   AWOS

&&

WH
Local storm report, Apr 16, 4:18 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     NON-TSTM WND DMG JACKSON                 42.25N 84.41W
04/16/2012                   JACKSON            MI   TRAINED SPOTTER

            WESTWOOD MALL IN JACKSON. CARNIVAL TENT DOWN IN HIGH
            WINDS. SOME TREE LIMBS COMING DOWN.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 11:02 PM EDTSpecial Weather StatementGRRKent, Ottawa58 min
Apr 16, 12:07 AM EDTSpecial Weather StatementGRRClare, Isabella, Montcalm53 min
Apr 16, 12:22 AM EDTSpecial Weather StatementGRRIsabella53 min
Apr 16, 1:10 AM EDTWind AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more19 hr
Apr 16, 4:22 PM EDTFreeze WarningGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more17 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.